Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 247, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 1, 2006, 10:54 PM CDT for Franklin County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2006, 10:54 PM CDT (03:54 UTC)
- Expired
- May 1, 2006, 11:45 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Franklin County, MO
The radar
The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 11:15 PM CDT | HAIL 0.75 | Union, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 5:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 020354 SVRLSX MOC071-020445- /O.NEW.KLSX.SV.W.0247.060502T0354Z-060502T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1054 PM CDT MON MAY 1 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 1145 PM CDT * AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEAUFORT...OR ABOUT 9 MILES WEST OF UNION...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... UNION... WASHINGTON... ST. CLAIR... PARKWAY... VILLA RIDGE... GRAY SUMMIT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3853 9125 3835 9125 3823 9079 3857 9076 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 020415 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1114 PM CDT MON MAY 1 2006 MOC071-020445- /O.CON.KLSX.SV.W.0247.000000T0000Z-060502T0445Z/ FRANKLIN MO- 1114 PM CDT MON MAY 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR FRANKLIN COUNTY... AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL OVER MOSELLE...MOVING EAST AT 45 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... CATAWISSA. HAIL UP TO THE SIZE OF PENNIES WAS REPORTED AT 1112 PM IN UNION WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3853 9125 3835 9125 3823 9079 3857 9076 $$ GLASS
000 WWUS53 KLSX 020442 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1142 PM CDT MON MAY 1 2006 MOC071-020452- /O.EXP.KLSX.SV.W.0247.000000T0000Z-060502T0445Z/ FRANKLIN MO- 1142 PM CDT MON MAY 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3853 9125 3835 9125 3823 9079 3857 9076 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:42 PM CDT, 12 minutes earlier.
Area forecast discussion, May 1, 10:42 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1042 PM CDT MON MAY 1 2006 .DISCUSSION... HV CLEARED A SMALL PART OF TORNADO WATCH #271...BASICALLY THE COUNTIES JUST NW OF THE METRO AREA...BUT DUE TO NEW STORMS FORMING OVR OZARKS HV OPTED TO HANG ONTO WATCH ALG-S OF I-70. WORKING ON NEW ZONES THAT REFLECT ABV THINKING. TRUETT && .AVIATION... FOR THE 06Z TAFS...APRS THAT MOST OF THE SHRA AND TSRA ACTIVITY OVR THE CWA SHOULD BE E AND S OF STL BY 06Z TUE AS SHRTWV TROF EXTDG FM NERN MO SW THRU SWRN MO CONTS MOVG EWD. MID LVL CLOUDINESS OVR THE CWA SHOULD CONT TO CLEAR FM W TO E WITH A CLR SKY IN UIN AND COU AT OR SHORTLY AFT 06Z TUE AND A CLR SKY IN SUS AND STL ARND 09Z TUE OR SHORTLY AFT. SHOULD HAVE A RELATIVELY WK W-NW SFC WND LTR TGT AHD OF FAIRLY WK SFC RDG MOVG EWD THRU THE REGION. SFC WNDS SHOULD BCM SLY ON TUE AFTN INTO TUE EVNG ON THE W SIDE OF SFC RDG AS IT PUSHES EWD INTO THE TN VLY REGION. COULD BE SOME PATCHY LGT FOG LT TGT AND EARLY TUE MRNG WITH A CLRG SKY...LGT WND AND STANDING WATER LEFT OVR FM EVNG RAINFALL. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 1, 3:36 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT MON MAY 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 336 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE INTERSECTS A SURFACE TROUGH WITH MOIST AND UNSTABLE AIR OUT AHEAD OF IT. THE BEST CHANCE APPEARS TO BE THE AREA SOUTH AND EAST OF ST LOUIS...OR IN SOUTHERN ILLINOIS AND IN THE EASTERN OZARKS OF SOUTHEAST MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES AND A SLOW MOVING FRONT WILL PROVIDE FOR THE ADDITIONAL CHANCE FOR THUNDERSTORMS FROM LATE TUESDAY NIGHT INTO FRIDAY. SEVERE WEATHER WILL BE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NEEDED THIS EVENING...ESPECIALLY FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. TES
In the hours before
Local storm report, May 1, 9:44 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG EDWARDSVILLE 38.80N 89.96W
05/01/2006 MADISON IL LAW ENFORCEMENT
SEVERAL LARGE TREES DOWNED BY HIGH WINDS. TREES AND LIMBS
BLOCKING SEVERAL STREETS.
&&
TRUETTLocal storm report, May 1, 10:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL FESTUS 38.22N 90.41W
05/01/2006 E1.75 INCH JEFFERSON MO PUBLIC
AT INTERSECTION OF I-55 AND HWY 61
&&
TRUETTLocal storm report, May 1, 10:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL RUMA 38.13N 90.00W
05/01/2006 E0.75 INCH RANDOLPH IL TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 41 min |
| May 1, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 49 min |
| May 1, 10:52 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
| May 1, 11:40 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 50 min |
| May 2, 12:11 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 49 min |
| May 2, 12:22 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 38 min |
| May 2, 12:59 AM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 46 min |
| May 2, 1:26 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
| May 2, 2:20 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.